MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that tip break occurred.The severely stenosed target lesion was located in the moderately tortuous and moderately calcified left femoral artery.An 8.0 x 80, 135cm mustang balloon catheter was advanced for post dilatation.When the balloon reached the lesion site, the balloon was inflated once at 5-6 atmospheres.However, the balloon could not be inflated and was leaking contrast.The balloon was withdrawn, and it was found that the very tip of the balloon was broken and leaking liquid.The procedure was completed with another of same device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device was returned for evaluation.A visual examination identified that the balloon was not subjected to positive pressure.A leak test was carried out using de-ionized water when liquid was observed to be exiting from the tip of the device.An examination of the balloon material identified no issues.A visual examination observed no issues or damage to the tip of the device.A visual and tactile examination found no kinks to the shaft of the device.A leak test identified liquid exiting the tip of the device which is an indication of a breach between the wire lumen and the inflation lumen.It is not possible to identify the exact location of the lumen breach.No other issues were identified with the shaft.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged and in the correct position on the shaft of the device.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19704520
Report Number2124215-2024-39716
Device Sequence Number3701581
Product Code FGE
UDI-Device Identifier08714729794301
UDI-Public08714729794301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030955045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight75 KG